Hyperkeratotic flexural erythema responding to amoxicillin-clavulanic acid therapy: Report of four cases

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Hyperkeratotic eruptions in the flexures, especially in the inguinal region, often pose a diagnostic and therapeutic dilemma. Inguinal keratotic eruptions may be caused by various infections, inflammatory dermatoses, vesico-bullous dermatoses, nutrient deficiencies, medication allergies and other miscellaneous causes such as granular parakeratosis. We hereby report four patients who presented with idiopathic hyperkeratotic erythematous eruptions with a migratory nature involving the inguinal region and occasionally showing the histopathologic features of granular parakeratosis. All four patients showed a dramatic therapeutic response to amoxicillin-clavulanic acid combination. We suggest that 'granular parakeratosis' should be considered as a histopathologic feature rather than the diagnosis. We would prefer to label our cases as 'Hyperkeratotic Flexural Erythema'. We recommend that detailed study of skin microbiome may help identify a possible alteration in skin microbiome contributing to the pathogenesis. We briefly review strategies on characterising the skin microbiome and the latest knowledge surrounding how alterations to the skin microbial populations can contribute to some diseases.

Original languageEnglish
Pages (from-to)311-314
Number of pages4
JournalAustralasian Journal of Dermatology
Volume60
Issue number4
DOIs
Publication statusPublished - Nov 2019

Cite this